Hail, Aiken
- When
- December 10, 2:15 AM EST
- Where
- Aiken County, 1 mi S of Monetta
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.833, -81.617
WAGT TV spotter reported 3/4 inch hail.
4 thunderstorm wind, 3 hail, 3 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Dec 9, 9:17 PM EST, 4 hours 58 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 917 PM EST THU DEC 9 2004 .UPDATE... UPDATED FOR TORNADO WATCH IN EFFECT UNTIL 300 AM. && .PREV DISCUSSION... .SHORT TERM... COMPLEX SURFACE LOW OVER OH VALLEY WITH TRAILING COLD FRONT EXTENDING OVER MS. WARM FRONT STRETCHING FROM LOW ACROSS NORTHERN GA AND UPSTATE SC. EXPECT WARM FRONT TO CONTINUE TO MOVE NORTHWARD OUT OF CWA LATER THIS EVENING. AREA OF SHOWERS CURRENTLY EXTENDING FROM UPSTATE SC SOUTHWESTWARD TO NEAR ABY WITH SOME EMBEDDED THUNDER OVER SW GA. GIVEN CURRENT TRENDS...WILL MAINTAIN CATEGORICAL POPS FOR TONIGHT. MODELS INDICATING DECENT UPPER LEVEL DIVERGENCE WITH 40-50 KNOT LOW-LEVEL SO WILL MENTION ISOLATED THUNDER POSSIBLE AT LEAST THROUGH THIS EVENING. FOR FRIDAY...COLD FRONT APPROACHES FROM THE WEST BUT BULK OF MOISTURE WILL EXIT AREA BY MIDDAY. SURFACE PRESSURE GRADIENT WILL TIGHTEN ESPECIALLY WITH FROPA BY EARLY FRIDAY AFTERNOON. GFS BUFKIT SHOWING STRONG MIXING BEHIND FRONT SO LAKE WIND ADVISORY WILL PROBABLY BE NEEDED FOR FRIDAY BUT WILL HOLD OFF ON ISSUING AT THIS TIME. AMPLIFYING UPPER TROUGH WILL NOT MOVE THROUGH OUR AREA UNTIL LATE SATURDAY/EARLY SUNDAY...SO LOW-LEVEL STRATOCUMULUS WILL PERSIST INTO MUCH OF SATURDAY AS INDICATED BY ETA TIME SECTION. SHOULD SEE SOME CLEARING BY SATURDAY NIGHT ACROSS MUCH OF THE AREA. && .LONG TERM... CLIPPER SYSTEM PULLS DRY COLD FRONT THROUGH SE STATES BY LATE MONDAY. THIS WILL BRING REINFORCING SHOT OF COLD AIR INTO THE AREA FOR MUCH OF THE WEEK. CONDITIONS WILL BE DRY INTO LATE WEEK AS LARGE RIDGE OF HIGH PRESSURE BUILDS IN FROM THE GREAT PLAINS. TEMPERATURES TUESDAY THROUGH THURSDAY WILL BE SEVERAL DEGREES BELOW NORMAL. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...TORNADO WATCH UNTIL 300 AM ALL ZONES GA...TORNADO WATCH UNTIL 300 AM ALL ZONES. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 453 AM EST THU DEC 9 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-100953- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 453 AM EST THU DEC 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... IT WILL BE WINDY FRIDAY ESPECIALLY IN THE AFTERNOON. SOUTHWEST WINDS OF 15 MPH WITH GUSTS TO 30 MPH ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RCC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1138 PM EST THU DEC 9 2004 SCZ015-016-020>022-100800- CHESTERFIELD SC-FAIRFIELD SC-KERSHAW SC-LANCASTER SC-NEWBERRY SC- INCLUDING THE CITIES OF...CAMDEN...LANCASTER AND NEWBERRY 1138 PM EST THU DEC 9 2004 ...TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM... SKIES WILL BE MOSTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH 3 AM. A FEW THUNDERSTORMS MAY APPROACH SEVERE LIMITS WITH WIND GUSTS OF 40 TO 60 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE. OTHERWISE...TEMPERATURES WILL BE IN THE UPPER 50S TO LOWER 60S WITH SOUTHWEST WINDS 10 TO 20 MPH. GAZ040-063>065-077-SCZ018-025>031-035>038-041-100800- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CLARENDON SC- COLUMBIA GA-EDGEFIELD SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC- MCDUFFIE GA-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- INCLUDING THE CITIES OF...AIKEN...AUGUSTA...BISHOPVILLE...COLUMBIA... LEXINGTON...MANNING...ORANGEBURG...SUMTER AND WAYNESBORO 1138 PM EST THU DEC 9 2004 ...TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM... SKIES WILL BE MOSTLY CLOUDY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH 3 AM. A FEW THUNDERSTORMS MAY APPROACH SEVERE LIMITS WITH WIND GUSTS OF 40 TO 60 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE. OTHERWISE...TEMPERATURES WILL BE IN THE MID TO UPPER 60S WITH SOUTHWEST WINDS 10 TO 20 MPH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 111 AM EST FRI DEC 10 2004 SCZ015-016-020>022-100800- CHESTERFIELD SC-FAIRFIELD SC-KERSHAW SC-LANCASTER SC-NEWBERRY SC- INCLUDING THE CITIES OF...CAMDEN...LANCASTER AND NEWBERRY 111 AM EST FRI DEC 10 2004 ...TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM... SKIES WILL BE MOSTLY CLOUDY WITH SCATTERED SHOWERS AND THUNDERSTORMS THROUGH 3 AM. A FEW THUNDERSTORMS MAY APPROACH SEVERE LIMITS WITH WIND GUSTS OF 40 TO 60 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE. OTHERWISE...TEMPERATURES WILL BE IN THE UPPER 50S TO LOWER 60S WITH SOUTHWEST WINDS 10 TO 20 MPH. GAZ040-063>065-077-SCZ018-025>031-035>038-041-100800- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CLARENDON SC- COLUMBIA GA-EDGEFIELD SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC- MCDUFFIE GA-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- INCLUDING THE CITIES OF...AIKEN...AUGUSTA...BISHOPVILLE...COLUMBIA... LEXINGTON...MANNING...ORANGEBURG...SUMTER AND WAYNESBORO 111 AM EST FRI DEC 10 2004 ...TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM... SKIES WILL BE MOSTLY CLOUDY WITH SCATTERED OF SHOWERS AND THUNDERSTORMS THROUGH 3 AM. A FEW THUNDERSTORMS MAY APPROACH SEVERE LIMITS WITH WIND GUSTS OF 40 TO 60 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE. OTHERWISE...TEMPERATURES WILL BE IN THE MID TO UPPER 60S WITH SOUTHWEST WINDS 10 TO 20 MPH. RCC
The Columbia radar (KCAE), 48 km away, was scanning. The volume nearest the first event began at 07:13 UTC.
4 thunderstorm wind, 3 hail, 3 tornado. Local standard time, as filed.
WAGT TV spotter reported 3/4 inch hail.
SKYWARN HAM radio spotter reported trees down along I-20 at mile marker 53.
Sheriff reported powerlines down in the St. Andrews area on Longcreek Road.
Elect coop reported large branches down on powerlines in Beech Is.
Emergency Manager reported dime size hail in Williston.
SKYWARN HAM operator reported trees down in Santee.
SKYWARN HAM operator reported 3/4 inch hail in Santee.
Damage survey found an F3 tornado demolished a brick church, completely destroyed 2 mobile homes and several outbuildings. The main damage occurred on Coulter road.
Damage survey found an F2 tornado tore most of the concrete roof off a warehouse and damaged several vehicles and other outbuildings.
The Emergency Manager reported an F0 briefly touched down on a farm and damaged several outbuildings south of Sumter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2004Every state in 2004This day in weather historyThe tornado archive for South Carolina, 2004Warnings in South Carolina, December 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5426868, 5426869, 5426870, 5426871, 5426872, 5426873, 5426874, 5426875, 5426876, 5426877.